Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 26, 2008, 11:56 PM EDT for Gwinnett County, Georgia. It took effect at Aug 27, 2008, 12:33 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 11:56 PM EDT (03:56 UTC)
- In effect from
- Aug 27, 2008, 12:33 AM EDT
- Expired
- Aug 27, 2008, 3:43 PM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 9.28 ft at Aug 27, 2008, 5:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 270356 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1156 PM EDT TUE AUG 26 2008 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC135-271323- /O.NEW.KFFC.FL.W.0005.080827T0451Z-080827T1323Z/ /SWEG1.1.ER.080827T0451Z.080827T0600Z.080827T0723Z.NO/ 1156 PM EDT TUE AUG 26 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A * FLOOD WARNING FOR THE SUWANEE CREEK NEAR SUWANEE * FROM LATE TONIGHT UNTIL WEDNESDAY MORNING * AT 11PM TUESDAY THE STAGE WAS...7.6 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY 1 AM WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 8.3 FEET BY 2 AM TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. SUWANEE CREEK PARK BEGINS TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET ON JUN 19 2003. $$
6 follow-up statements
000 WGUS82 KFFC 270435 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1235 AM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC135-271323- /O.EXT.KFFC.FL.W.0005.080827T0433Z-080827T1323Z/ /SWEG1.1.ER.080827T0401Z.080827T0600Z.080827T0723Z.NO/ 1235 AM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL LATE THIS MORNING * AT 12AM WEDNESDAY THE STAGE WAS 8.1 FEET * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY 2 AM THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. SUWANEE CREEK PARK BEGINS TO FLOOD. $$
000 WGUS82 KFFC 270551 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 AM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC135-271951- /O.EXT.KFFC.FL.W.0005.000000T0000Z-080827T2000Z/ /SWEG1.1.ER.080827T0401Z.080827T0800Z.080827T1400Z.NO/ 151 AM EDT WED AUG 27 2008 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL THIS AFTERNOON * AT 1AM WEDNESDAY THE STAGE WAS 8.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 9.3 FEET BY EARLY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 9.0 FEET...SUWANEE CREEK GREENWAY FLOODS. $$
000 WGUS82 KFFC 271008 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 AM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC135-280007- /O.EXT.KFFC.FL.W.0005.000000T0000Z-080828T0220Z/ /SWEG1.1.ER.080827T0401Z.080827T1200Z.080827T2020Z.NO/ 607 AM EDT WED AUG 27 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL THIS EVENING * AT 5AM WEDNESDAY THE STAGE WAS 9.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY 8 am THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 10.0 FEET...MODERATE FLOODINGS BEGINS. SUWANEE CREEK ROAD BEGINS TO FLOOD IN LOW AREAS NEAR BENNETT CREEK BRIDGE. IN ADDITION... YARDS BEGIN TO FLOOD ON BEND CREEK TRAIL AND SWIFT ATLANTA COMPANY PARKING LOT STARTS FLOODING. $$
000 WGUS82 KFFC 271332 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 932 AM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC135-280220- /O.CON.KFFC.FL.W.0005.000000T0000Z-080828T0220Z/ /SWEG1.1.ER.080827T0401Z.080827T0945Z.080827T2020Z.NO/ 932 AM EDT WED AUG 27 2008 THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL THIS EVENING. * AT 9AM WEDNESDAY THE STAGE WAS 8.9 FEET AND SLOWLY FALLING. THE RIVER CRESTED AT 9.4 FEET AT 545 AM THIS MORNING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 9.0 FEET...SUWANEE CREEK GREENWAY FLOODS. $$
000 WGUS82 KFFC 271611 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1211 PM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC135-280000- /O.EXT.KFFC.FL.W.0005.000000T0000Z-080828T0000Z/ /SWEG1.1.ER.080827T0401Z.080827T0945Z.080827T1800Z.NO/ 1211 PM EDT WED AUG 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL THIS EVENING * AT 11AM WEDNESDAY THE STAGE WAS 8.4 FEET AND SLOWLY FALLING. THE RIVER CRESTED AT 9.4 FEET AT 545 AM THIS MORNING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. SUWANEE CREEK PARK BEGINS TO FLOOD. $$
000 WGUS82 KFFC 271943 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT WED AUG 27 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAD CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM HAVE EXPERIENCED FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC135-272013- /O.CAN.KFFC.FL.W.0005.000000T0000Z-080828T0000Z/ /SWEG1.1.ER.080827T0401Z.080827T0945Z.080827T1750Z.NO/ 343 PM EDT WED AUG 27 2008 THE FLOOD WARNING IS CANCELLED FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL THIS EVENING * AT 3PM WEDNESDAY THE STAGE WAS 7.7 FEET * FLOOD STAGE IS 8.0 FEET * AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. SUWANEE CREEK PARK BEGINS TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 8:25 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 26, 8:25 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 825 PM EDT TUE AUG 26 2008 .UPDATE... MAINLY MONITORING FOR ANY POSSIBLE BRIEF TORNADOES ASSOCIATED WITH THE LINE OF CONVECTION OVER PARTS OF N AND CENTRAL GA. THE ONLY HEAVY RAIN WILL BE BRIEF AND ASSOCIATED WITH THE LINE. BDL && .PREV DISCUSSION... /ISSUED 655 PM EDT TUE AUG 26 2008/ SHORT TERM /TONIGHT THROUGH THURSDAY/... THE REMAINS OF FAY MOVE UP THE W SIDE OF THE APPALACHIANS TONIGHT AND CONTINUE TO WEAKEN. ITS AFFECT ON THE CWA EXITS THE AREA WEDNESDAY...HOWEVER A TRAILING UPPER TROUGH WILL LIKELY ENHANCE ISOLATED TO SCATTERED MOSTLY DIURNAL CONVECTION. THE FLASH FLOOD WATCH WILL LIKELY BE DISCONTINUED FOR MANY IF NOT ALL AREAS THIS EVENING AS THE HEAVIEST RAIN SHIFTS TO THE NE. HOWEVER...WE WILL BE CAUTIOUS WITH ANY CANCELLATIONS. NOT SURE IF THERE WILL BE ENOUGH MOISTURE AND INSTABILITY ON THURSDAY FOR DIURNAL CONVECTION BUT WILL CONTINUE WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AS AN OTHERWISE BENIGN PATTERN IS LEFT BEHIND WITH THE EXIT OF FAY. HIGH TEMPERATURES GENERALLY WARMING SOME WITH THE POTENTIAL FOR MORE SUNSHINE AND LESS CLOUD COVER. LONG TERM /FRIDAY THROUGH TUESDAY/... A WEAK AND SLOW MOVING COLD FRONT MOVES TO THE TN VALLEY FRIDAY AND LOOKS TO BECOME STATIONARY ACROSS THE SOUTHERN APPALACHIANS SATURDAY AND SUNDAY. MAYBE ENOUGH MOISTURE OVER THE AREA FOR A 20-30 PERCENT CHANCE FOR SHOWERS AND STORMS ON FRIDAY AND 30-40 PERCENT SATURDAY AND SUNDAY. AFTER THAT THE FORECAST WILL DEPEND HEAVILY ON WHAT HURRICANE GUSTAV DOES. AVIATION... BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS GEORGIA TONIGHT. STRONGEST STORMS SHOULD STAY MAINLY EAST OF ATLANTA TO MACON. CEILINGS SHOULD LOWER TO IFR AFTER MIDNIGHT AND CONTINUING THROUGH 14Z. WINDS WILL REMAIN SOUTHWEST TO SOUTH 5 TO 10KT OVERNIGHT. EXPECT VISIBILITY BELOW 3SM IN HEAVIEST SHOWERS AND LOCALLY IN FOG. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 82 68 89 67 / 70 20 10 20 20 ATLANTA 71 83 70 87 70 / 60 20 10 20 20 BLAIRSVILLE 69 75 65 81 64 / 100 40 30 20 20 CARTERSVILLE 70 82 67 88 64 / 80 20 10 20 20 COLUMBUS 72 88 71 91 72 / 30 20 10 20 20 GAINESVILLE 69 79 68 85 68 / 90 30 20 20 20 MACON 73 87 71 90 69 / 50 20 10 20 20 ROME 71 83 68 86 67 / 70 30 20 20 20 PEACHTREE CITY 71 83 66 88 65 / 50 20 10 20 20 VIDALIA 75 90 73 90 71 / 40 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 2 AM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...CLARKE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES... LAURENS...MADISON...MONROE...MONTGOMERY...MORGAN...NEWTON... OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...TALIAFERRO... TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WALTON...WARREN... WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. && BDL
Hazardous weather outlook, Aug 26, 11:00 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT TUE AUG 26 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA AND MUCH OF CENTRAL GEORGIA MAINLY THIS AFTERNOON. FLOODING RAINS ARE ALSO POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. .SYNOPSIS... THE REMNANTS OF FAY WERE CENTERED OVER NORTH-CENTRAL ALABAMA AT MIDDAY AND WILL DRIFT NORTHEAST INTO EASTERN TENNESSEE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE SHORT LIVED TORNADOES AND WILL BE MOST LIKELY THIS AFTERNOON ACROSS AREAS EAST OF A AMERICUS TO ATLANTA TO GAINSVILLE LINE. HEAVY FLOODING RAINS ARE ALSO POSSIBLE THROUGH THIS EVENING...GENERALLY NORTH AND WEST OF A CORDELE TO MACON TO CRAWFORD LINE. .DISCUSSION... FAVORABLE VERTICAL WIND SHEAR FROM THE REMNANTS FAY...MODERATE INSTABILITY AND LOCALIZED LIFTING SOUTH AND EAST OF THE CENTER OF FAY WILL ALLOW ISOLATED TORNADOES TO DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON. CAPE VALUES SHOULD REMAIN BETWEEN 500 AND 1500. INSTABILITY AND DEEP MOISTURE IS EXPECTED TO MOVE OUT OF THE AREA FROM THE WEST TONIGHT. WITH THE COPIOUS AMOUNT OF MOISTURE IN PLACE...HEAVY TROPICAL SHOWERS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS BEFORE THE PRECIPITATION BEGINS TO TAPER OFF FROM THE WEST AND MOVING OUT BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE WEEKEND INTO MONDAY AS A FRONTAL BOUNDARY STALLS OVER THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER VIA THE INTERNET BY USING E-SPOTTER. A LINK TO THIS CAN BE FOUND ON OUR WEB SITE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 26, 9:29 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EDT TUE AUG 26 2008 GAZ060-061-072-073-270200- 929 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING IN JONES...BALDWIN...HANCOCK AND PUTNAM COUNTIES UNTIL 1000 PM EDT... AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM STANFORDVILLE TO 7 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 34 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS JONES...BALDWIN...HANCOCK AND PUTNAM COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFORDVILLE... CLINTON...BRADLEY...BLOUNTSVILLE...GRAY...WARFIELD...JAMES...HADDOCK. ..EATONTON...NONA...MERIWETHER...FLAT ROCK AND BROWNS CROSSING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 9:35 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EDT TUE AUG 26 2008 GAZ038-050-051-270200- 935 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TALIAFERRO...GREENE AND OGLETHORPE COUNTIES UNTIL 1000 PM EDT... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PENFIELD...MOVING NORTHEAST AT 31 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALIAFERRO...GREENE AND OGLETHORPE COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE UNION POINT... GREENSBORO...PENFIELD...MAXEYS...BAIRDSTOWN...WOODVILLE...STEPHENS... PHILOMATH AND LEXINGTON. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Aug 26, 9:46 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 2 SW GAINESVILLE 34.27N 83.86W
08/26/2008 HALL GA COUNTY OFFICIAL
PUBLIC WITNESSED TORNADO COMING THROUGH THE TREES WITH
AIRBORNE PLYWOOD AND SIDING DEBRIS. TREES SNAPPED AND
PART OF BUSINESS ROOF TORN OFF ALONG MURPHY BLVD. DAMAGE
TO SHOPPING CENTER NEAR 1500 BLOCK OF BROWNSBRIDGE RD.
CARS DAMAGED.
&&
CORRECTED TIME AND ADDED NEW INFORMATION.
SNELSONSpecial weather statement, Aug 26, 9:53 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EDT TUE AUG 26 2008 GAZ050-051-060>062-072-073-082-270245- 953 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN BIBB...JONES... BALDWIN...HANCOCK...PUTNAM...WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 1045 PM EDT... AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VEAZEY TO GRISWOLDVILLE...MOVING NORTHEAST AT 34 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BIBB... JONES...BALDWIN...HANCOCK...PUTNAM...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKVILLE...BROWNS CROSSING...VEAZEY...HARDWICK... GRISWOLDVILLE...MILLEDGEVILLE...SHOULDERBONE...WHITE PLAINS... MIDWAY-HARDWICK...DEVEREUX...WHITE PLAINS...SCOTTSBORO...COOPERS... SPARTA AND CRAWFORDVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 10:43 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 PM EDT TUE AUG 26 2008 GAZ039-051-061-062-073>075-270330- 1043 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...40 MPH WINDS...AND HEAVY RAIN IN BALDWIN...WASHINGTON...GLASCOCK... HANCOCK...WARREN...TALIAFERRO AND WILKES COUNTIES UNTIL 1130 PM EDT... AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TIGNALL TO COOPERS...MOVING NORTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BALDWIN... WASHINGTON...GLASCOCK...HANCOCK...WARREN...TALIAFERRO AND WILKES COUNTIES THROUGH 1130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCOTTSBORO...SANDTOWN...POWELTON...FICKLIN... COOPERS...WASHINGTON...TIGNALL...SPARTA...DANBURG...SHARON... RAYTOWN...CULVERTON...METASVILLE ...MAYFIELD AND AONIA. VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 10:47 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1047 PM EDT TUE AUG 26 2008 GAZ072-073-083-084-095-270330- 1047 PM EDT TUE AUG 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN HOUSTON...TWIGGS...WILKINSON...JONES AND BALDWIN COUNTIES UNTIL 1130 PM EDT... AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GORDON TO 9 MILES SOUTHWEST OF HENDERSON... MOVING NORTHEAST AT 26 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS HOUSTON...TWIGGS...WILKINSON... JONES AND BALDWIN COUNTIES THROUGH 1130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HUBER...ROBINS AFB...PERRY... FITZPATRICK...BONAIRE...GORDON...MYRICKS MILL...BULLARD... HENDERSON...ELKO...GROVANIA...HAYNEVILLE AND JEFFERSONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:36 PM EDT | Tornado Warning | FFC | Jasper, Morgan, Putnam | 39 min |
| Aug 26, 8:52 PM EDT | Tornado Warning | FFC | Wilkes | 8 min |
Nearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.